Log In Sign Up

Sudafed


Forum: Natural Family Planning and FAM

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Natural Family Planning and FAM LinkBack Topic Tools Search this Topic Display Modes
  #1  
October 6th, 2009, 05:22 PM
benandali's Avatar Mega Super Mommy
Join Date: Jan 2009
Location: Ohio
Posts: 4,215
So, how exactly do Sudafed or other cold meds affect CM? Do they tend to make you drier, wetter??? I've had the worst cold for 5 days now and I've been taking Sudafed all day for a few days.
__________________
Thank you Natasha for the beautiful siggy!
Reply With Quote
  #2  
October 6th, 2009, 05:48 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Well, whatever a med is supposed to do to the mucus in your nose...it can do to the mucus elsewhere. LOL Antihistamines can dry you up and expectorants (which loosen stubborn sinus mucus) can make you feel wetter because they thin the cervical mucus. I think Sudafed contains antihistamines? Double check on that to know what to expect.
__________________
Reply With Quote
  #3  
October 6th, 2009, 05:54 PM
benandali's Avatar Mega Super Mommy
Join Date: Jan 2009
Location: Ohio
Posts: 4,215
Huh, interesting! So, could it make you miss potentially fertile days by making you seem drier. Or I guess it would just make those days not fertile because you still need the fertile CM.
lol, don't want to mess anything up here!
__________________
Thank you Natasha for the beautiful siggy!
Reply With Quote
  #4  
October 7th, 2009, 12:07 AM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Yes, you could miss potentially fertile days if the cervix has already opened. If you're taking an antihistamine, abstain until 3 days after you stop taking the med and can assess your fertility without the meds. Do that until you have an idea how the med affects your charting personally.
__________________
Reply With Quote
  #5  
October 7th, 2009, 08:28 AM
benandali's Avatar Mega Super Mommy
Join Date: Jan 2009
Location: Ohio
Posts: 4,215
Ok, great to know! Thanks!
__________________
Thank you Natasha for the beautiful siggy!
Reply With Quote
  #6  
October 7th, 2009, 06:42 PM
Veteran
Join Date: Jun 2009
Posts: 242
well this is wonderful. I didn't even think about allergy meds messing with cm. I absolutely have to take allergy/sinus med. on a daily basis. I take an antihistamine/decongestant and Mucinex. Maybe that's why I'm so screwed up!
Reply With Quote
  #7  
October 7th, 2009, 08:33 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Quote:
Originally Posted by ~SweetPeas~ View Post
well this is wonderful. I didn't even think about allergy meds messing with cm. I absolutely have to take allergy/sinus med. on a daily basis. I take an antihistamine/decongestant and Mucinex. Maybe that's why I'm so screwed up!
Oh it's ok if you take it daily because then you'll have a consistent pattern. It's just necessary to assess your patterns for 2-4 weeks without genital contact so you can see how the meds affect your CM and get a baseline. Mucinex won't make you have CM when you wouldn't ordinarily have it, it will just make it feel more watery than it would have been without the drugs. The same can go for antihistamines, they may not dry you up completely - but they can make you drier than you would normally be without the meds.

You're working with a teacher, right? This is why they have you fill out a medical/medication history -to check for medical conditions or medications that can affect charting. Be sure she knows what you're taking, so she can walk you through what to do with your charting!
__________________

Last edited by ShawnaCAN; October 7th, 2009 at 08:50 PM.
Reply With Quote
  #8  
October 9th, 2009, 12:30 PM
LJD3Tdance's Avatar Platinum Supermommy
Join Date: Mar 2007
Location: Eagle, Idaho
Posts: 59,941
Send a message via AIM to LJD3Tdance Send a message via Yahoo to LJD3Tdance
Good information for later.
__________________





Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 05:39 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0